Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 30, 2017, 12:35 AM CDT for Carroll County, Missouri. It took effect at Mar 30, 2017, 12:43 AM CDT. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2017, 12:35 AM CDT (05:35 UTC)
- In effect from
- Mar 30, 2017, 12:43 AM CDT
- Expired
- Mar 31, 2017, 12:35 AM CDT
- In force
- 24 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 15.99 ft at Mar 30, 2017, 2:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 16 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
608
WGUS43 KEAX 300535
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1235 AM CDT THU MAR 30 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-310535-
/O.NEW.KEAX.FL.W.0002.170330T0543Z-000000T0000Z/
/CAXM7.1.ER.170330T0543Z.170331T0000Z.000000T0000Z.UU/
1235 AM CDT THU MAR 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Wakenda Creek at Carrollton.
* until further notice.
* At 12:00 AM Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning
and the river will crest at 16.9 feet on early this morning and
with a second crest at 18.0 feet on this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.3 Thu 12 AM 16.3 this morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$2 follow-up statements
224
WGUS83 KEAX 300639
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
139 AM CDT THU MAR 30 2017
...The Flood Warning continues for the following rivers in
Missouri...
Wakenda Creek at Carrollton affecting Carroll County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-310639-
/O.EXT.KEAX.FL.W.0002.000000T0000Z-170401T0000Z/
/CAXM7.1.ER.170330T0642Z.170330T1200Z.170331T0000Z.UU/
139 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Wakenda Creek at Carrollton.
* until Friday evening.
* At 1:00 AM Thursday the stage was 15.8 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight this morning
and continue to rise to near 17.2 feet by this morning. The river
will fall below flood stage by this evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the
creek begins.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.8 Thu 01 AM 17.2 this morning
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$902
WGUS43 KEAX 301206
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 AM CDT THU MAR 30 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Stranger Creek at Easton affecting Atchison and Leavenworth
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-311131-
/O.EXT.KEAX.FL.W.0003.000000T0000Z-170331T1131Z/
/VLYM7.1.ER.170330T1023Z.170330T1100Z.170330T1131Z.NO/
706 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* At 6:00 AM Thursday the stage was 22.1 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 22.1 Thu 06 AM 20.3 this afternoon
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-311206-
/O.NEW.KEAX.FL.W.0004.170331T0436Z-170402T0248Z/
/BLVM7.1.ER.170331T0436Z.170331T1800Z.170401T0248Z.NO/
706 AM CDT THU MAR 30 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from this evening to Saturday evening.
* At 6:45 AM Thursday the stage was 19.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 25.3 feet by early Friday afternoon. The river will fall
below flood stage by Friday before midnight.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 19.9 Thu 07 AM 25.3 early Friday afternoon
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC005-103-311144-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-170331T1144Z/
/ESTK1.1.ER.170330T0046Z.170330T0645Z.170330T1144Z.NO/
706 AM CDT THU MAR 30 2017
The Flood Warning continues for
The Stranger Creek at Easton.
* At 6:30 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below flood stage by
this morning.
* At 17.0 feet...Water enters low-lying fields south of Easton.
&&
Latest
Location FS Stage Day/Time Forecast
Stranger Creek
Easton 17 17.1 Thu 06 AM 14.1 this afternoon
&&
LAT...LON 3947 9519 3948 9511 3920 9500 3918 9511
$$
MOC033-301236-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-170401T0000Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
706 AM CDT THU MAR 30 2017
* At 6:00 AM Thursday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* No flooding is currently forecast.
&&
Latest
Location FS Stage Day/Time Forecast
Wakenda Creek
Carrollton 16 15.3 Thu 06 AM 13.3 this evening
&&
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 12:22 AM CDT, 13 minutes earlier.
Area forecast discussion, Mar 30, 12:22 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1222 AM CDT Thu Mar 30 2017 .Discussion... Issued at 257 PM CDT WED MAR 29 2017 Main concern this afternoon and evening revolve around severe wx potential, mainly along and south of the Route 50 corridor. Latest GOES-16 visible satellite imagery showing a fair amount of clearing across southern Missouri this hour, with some thinning of the stratus deck noted further north across our southern portions of our forecast area. This likely marks the position of a nearly stalled warm front with upper 50 degree dewpoints noted just to its south. Per latest SPC RUC analyses, instability generation has largely been confined to areas south of our area, however fcst models to include both the RUC and NAM suggest a narrow corridor of MLCAPE exceeding 500 J/kg extending north into our area later this afternoon and evening, just south of the warm front. Looking out west, initial convection now developing over eastern Kansas, and considering the expectations for the previously mentioned instability axis extending north in our area, expect this activity to gradually grow upscale over the next few hours. Wind fields from various BUFKIT soundings south of Route 50 are impressive, with stout southeast boundary layer winds overlaid with strong west-southwest winds centered near 5 kft. This curvature combined with horizontal vorticity generation along the warm front suggests an isolated tornado threat will remain with any discrete cells that develop within the next few hours. As mentioned in previous forecast updates however, much will remain contingent upon the degree of destabilization that can occur within the next few hours. If current RUC and NAM fcsts are accurate, its not inconceivable to expect mini-supercells south of the KC Metro with an isolated tornado threat. Severe convection (if it develops) should congeal more into multicell structures as the evening hours continue on. After this exits stage right, deformation band rainfall, now seen western Kansas and southern Nebraska will begin to shift to the south before steadily making its way over our area early Thursday morning. Much of the instability should be gone by then, however the continuation of an isolated thunder mention appears warranted given residual MUCAPE aloft. Much if not the entire area should get involved with this before bulk of precip exits by early afternoon. This will quickly be followed by increasing heights aloft and the approach of a shortwave ridge axis which should then provide for dry weather heading into the early half of the weekend. Dry weather won't last too long as the aforementioned ridge slides east and the next longwave trough/closed low approaches Saturday night and Sunday. Again, decent moisture advection in advance of this feature will help lead to favorable conditions for precipitation redevelopment by Sunday over much of the lower Missouri Valley. Overall instability looks to once again be lacking, however cannot rule out isolated thunder activity with this system as it slowly marches east. Dry weather looks to return by Monday afternoon with the next system expected to dive southeast from the Northern Rockies by midweek, bringing yet another chance for rainfall to the area as the very active jetstream pattern continues... && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1221 AM CDT THU MAR 30 2017 Combination of IFR and LIFR conditions are developing across western Missouri and eastern Kansas. Conditions are expected to remain rather poor for the next 24 hours as low clouds and showers move across the region with the upper level low that is currently spinning over eastern Kansas. However, while flight conditions will be poor through Thursday, confidence on the specifics in the TAF is low and will likely require much amending. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...32 Aviation...Cutter
Hazardous weather outlook, Mar 29, 5:01 AM CDT, 19 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Wed Mar 29 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Wed Mar 29 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe weather is possible this afternoon and evening, mainly south of I-70. Large hail, damaging winds, and a few tornadoes are possible with this activity. Additionally, localized flash flooding is possible, along with rapidly rising river levels. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe weather potential will decrease Thursday, though hydrologic concerns will remain in play until early Friday. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
In the hours before
Local storm report, Mar 29, 8:31 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 5 ESE OLATHE 38.85N 94.74W
03/29/2017 M0.75 INCH JOHNSON KS EMERGENCY MNGR
AT 151ST AT PFLUMM
&&
JLEIGHTOSpecial weather statement, Mar 29, 8:52 PM CDT, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
852 PM CDT WED MAR 29 2017
MOZ007-008-017-300215-
Schuyler MO-Putnam MO-Adair MO-
852 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAIR...EASTERN
PUTNAM AND WESTERN SCHUYLER COUNTIES UNTIL 915 PM CDT...
At 851 PM CDT, trained weather spotters reported a strong
thunderstorm 8 miles north of Novinger, or 14 miles northwest of
Kirksville, moving north at 50 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Glenwood, Worthington and Livonia.
LAT...LON 4027 9263 4028 9286 4038 9286 4039 9287
4059 9287 4059 9255
TIME...MOT...LOC 0151Z 191DEG 42KT 4035 9276
LeightonLocal storm report, Mar 29, 8:55 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
855 PM CDT WED MAR 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 2 E GREEN CITY 40.27N 92.92W
03/29/2017 E1.00 INCH SULLIVAN MO TRAINED SPOTTER
&&
JLEIGHTOSpecial weather statement, Mar 29, 9:27 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
927 PM CDT WED MAR 29 2017
MOZ031-038-300300-
Carroll MO-Lafayette MO-
927 PM CDT WED MAR 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CARROLL AND
NORTHEASTERN LAFAYETTE COUNTIES UNTIL 1000 PM CDT...
At 927 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corder, or 8 miles northeast of Higginsville, moving northeast at 40
mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Carrollton, Waverly, Alma, Bogard and Dover.
LAT...LON 3928 9344 3927 9344 3928 9345 3929 9348
3920 9348 3909 9355 3914 9370 3951 9361
3945 9332
TIME...MOT...LOC 0227Z 202DEG 37KT 3917 9364
LeightonSpecial weather statement, Mar 29, 9:57 PM CDT, 2 hours 38 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 957 PM CDT WED MAR 29 2017 MOZ023-031-032-300330- Carroll MO-Chariton MO-Livingston MO- 957 PM CDT WED MAR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHARITON... NORTHEASTERN CARROLL AND SOUTHERN LIVINGSTON COUNTIES UNTIL 1030 PM CDT... At 956 PM CDT, Doppler radar was tracking a strong thunderstorm over Carrollton, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations impacted include... Carrollton, Hale, Bosworth and Tina. LAT...LON 3933 9343 3938 9353 3968 9341 3956 9316 TIME...MOT...LOC 0256Z 210DEG 32KT 3938 9346 Leighton
Special weather statement, Mar 29, 10:36 PM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 1036 PM CDT WED MAR 29 2017 MOZ023-024-031-032-300400- Carroll MO-Chariton MO-Livingston MO-Linn MO- 1036 PM CDT WED MAR 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON... SOUTHWESTERN LINN...NORTH CENTRAL CARROLL AND SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 1100 PM CDT... At 1035 PM CDT, Doppler radar was tracking a strong thunderstorm over Hale, or 17 miles northeast of Carrollton, moving northeast at 35 mph. Half inch hail will be possible with this storm. Locations impacted include... Brookfield, Hale, Laclede and Sumner. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3952 9329 3957 9338 3984 9324 3977 9306 TIME...MOT...LOC 0335Z 206DEG 32KT 3958 9331 Cutter
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:09 PM CDT | Special Weather Statement | EAX | Jackson | 36 min |
| Mar 29, 7:20 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Sullivan | 25 min |
| Mar 29, 8:45 PM CDT | Areal Flood Advisory | EAX | Henry, Johnson | 3 hr |
| Mar 29, 8:52 PM CDT | Special Weather Statement | EAX | Schuyler | 23 min |
| Mar 29, 9:17 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 28 min |
| Mar 29, 9:27 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Macon | 31 min |
| Mar 29, 9:57 PM CDT | Special Weather Statement | EAX | Carroll | 33 min |
| Mar 29, 10:36 PM CDT | Special Weather Statement | EAX | Linn | 24 min |
| Mar 30, 5:48 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 25 hr |
| Mar 30, 7:06 AM CDT | River Flood Warning | EAX | Cooper, Saline | 63 hr |
| Mar 30, 1:53 PM CDT | River Flood Warning | EAX | Buchanan | 40 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.